September  2019, 8(3): 567-601. doi: 10.3934/eect.2019027

Asymptotic behavior of solutions to a higher-order KdV-type equation with critical nonlinearity

Division of Mathematics and Physics, Faculty of Engineering, Shinshu University, 4-17-1 Wakasato, Nagano City 380-8553, Japan

* Corresponding author: Mamoru Okamoto

Received  June 2018 Revised  November 2018 Published  May 2019

We consider the Cauchy problem of the higher-order KdV-type equation:
$ \partial_t u + \frac{1}{ {\mathfrak{m}}} | \partial_x|^{ {\mathfrak{m}}-1} \partial_x u = \partial_x (u^{ {\mathfrak{m}}}) $
where
$ {\mathfrak{m}} \ge 4 $
. The nonlinearity is critical in the sense of long-time behavior. Using the method of testing by wave packets, we prove that there exists a unique global solution of the Cauchy problem satisfying the same time decay estimate as that of linear solutions. Moreover, we divide the long-time behavior of the solution into three distinct regions.
Citation: Mamoru Okamoto. Asymptotic behavior of solutions to a higher-order KdV-type equation with critical nonlinearity. Evolution Equations & Control Theory, 2019, 8 (3) : 567-601. doi: 10.3934/eect.2019027
References:
[1]

P. Deift and X. Zhou, A steepest descent method for oscillatory Riemann-Hilbert problems. Asymptotics for the MKdV equation, Ann. of Math. (2), 137 (1993), 295-368. doi: 10.2307/2946540. Google Scholar

[2]

B. Dodson, Global well-posedness and scattering for the defocusing, mass-critical generalized KdV equation, Ann. PDE, 3 (2017), Art. 5, 35 pp. doi: 10.1007/s40818-017-0025-9. Google Scholar

[3]

P. GermainF. Pusateri and F. Rousset, Asymptotic stability of solitons for mKdV, Adv. Math., 299 (2016), 272-330. doi: 10.1016/j.aim.2016.04.023. Google Scholar

[4]

A. Grünrock, On the hierarchies of higher order mKdV and KdV equations, Cent. Eur. J. Math., 8 (2010), 500-536. doi: 10.2478/s11533-010-0024-5. Google Scholar

[5]

B. Harrop-Griffiths, Long time behavior of solutions to the mKdV, Comm. Partial Differential Equations, 41 (2016), 282-317. doi: 10.1080/03605302.2015.1114495. Google Scholar

[6]

B. Harrop-GriffithsM. Ifrim and D. Tataru, The lifespan of small data solutions to the KP-I, Int. Math. Res. Not. IMRN, (2017), 1-28. Google Scholar

[7]

N. Hayashi and P. I. Naumkin, Large time asymptotics of solutions to the generalized Korteweg-de Vries equation, J. Funct. Anal., 159 (1998), 110-136. doi: 10.1006/jfan.1998.3291. Google Scholar

[8]

N. Hayashi and P. I. Naumkin, Large time behavior of solutions for the modified Korteweg-de Vries equation, Internat. Math. Res. Notices, (1999), 395-418. doi: 10.1155/S1073792899000203. Google Scholar

[9]

N. Hayashi and P. I. Naumkin, On the modified Korteweg-de Vries equation, Math. Phys. Anal. Geom., 4 (2001), 197-227. doi: 10.1023/A:1012953917956. Google Scholar

[10]

N. Hayashi and P. I. Naumkin, Large time asymptotics for the fourth-order nonlinear Schrödinger equation, J. Differential Equations, 258 (2015), 880-905. doi: 10.1016/j.jde.2014.10.007. Google Scholar

[11]

N. Hayashi and P. I. Naumkin, Factorization technique for the fourth-order nonlinear Schrödinger equation, Z. Angew. Math. Phys., 66 (2015), 2343-2377. doi: 10.1007/s00033-015-0524-z. Google Scholar

[12]

N. Hayashi and P. I. Naumkin, Global existence and asymptotic behavior of solutions to the fourth-order nonlinear Schrödinger equation in the critical case, Nonlinear Anal., 116 (2015), 112-131. doi: 10.1016/j.na.2014.12.024. Google Scholar

[13]

N. Hayashi and P. I. Naumkin, Factorization technique for the modified Korteweg e Vries equation, SUT J. Math., 52 (2016), 49-95. Google Scholar

[14]

H. Hirayama and M. Okamoto, Well-posedness and scattering for fourth order nonlinear Schrödinger type equations at the scaling critical regularity, Commun. Pure Appl. Anal., 15 (2016), 831-851. doi: 10.3934/cpaa.2016.15.831. Google Scholar

[15]

M. Ifrim and D. Tataru, Global bounds for the cubic nonlinear Schrödinger equation (NLS) in one space dimension, Nonlinearity, 28 (2015), 2661-2675. doi: 10.1088/0951-7715/28/8/2661. Google Scholar

[16]

T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907. doi: 10.1002/cpa.3160410704. Google Scholar

[17]

C. E. KenigG. Ponce and L. Vega, On the (generalized) Korteweg-de Vries equation, Duke Math. J., 59 (1989), 585-610. doi: 10.1215/S0012-7094-89-05927-9. Google Scholar

[18]

C. E. KenigG. Ponce and L. Vega, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 40 (1991), 33-69. doi: 10.1512/iumj.1991.40.40003. Google Scholar

[19]

C. E. KenigG. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math., 46 (1993), 527-620. doi: 10.1002/cpa.3160460405. Google Scholar

[20]

C. E. Kenig, G. Ponce and L. Vega, On the hierarchy of the generalized KdV equations, Singular Limits of Dispersive Waves (Lyon, 1991), 347–356, NATO Adv. Sci. Inst. Ser. B Phys., 320, Plenum, New York, 1994. Google Scholar

[21]

C. E. Kenig, G. Ponce, and L. Vega, On the concentration of blow up solutions for the generalized KdV equation critical in $L^2$, Nonlinear Wave Equations (Providence, RI, 1998), 131–156, Contemp. Math., 263, Amer. Math. Soc., Providence, RI, 2000. doi: 10.1090/conm/263/04195. Google Scholar

[22]

H. Koch and J. Marzuola, Small data scattering and soliton stability in $\dot{H}^{-1/6}$ for the quartic KdV equation, Anal. PDE, 5 (2012), 145-198. doi: 10.2140/apde.2012.5.145. Google Scholar

[23]

F. Merle, Existence of blow-up solutions in the energy space for the critical generalized KdV equation, J. Amer. Math. Soc., 14 (2001), 555-578. doi: 10.1090/S0894-0347-01-00369-1. Google Scholar

[24]

M. Okamoto, Large time asymptotics of solutions to the short-pulse equation, NoDEA Nonlinear Differential Equations Appl., 24 (2017), Art. 42, 24 pp. doi: 10.1007/s00030-017-0464-8. Google Scholar

[25]

M. Okamoto, Long-time behavior of solutions to the fifth-order modified KdV-type equation, Adv. Differential Equations, 23 (2018), 751-792. Google Scholar

[26]

A. SidiC. Sulem and P. L. Sulem, On the long time behaviour of a generalized KdV equation, Acta Appl. Math., 7 (1986), 35-47. doi: 10.1007/BF00046976. Google Scholar

[27]

E. M. Stein, Interpolation of linear operators, Trans. Amer. Math. Soc., 83 (1956), 482-492. doi: 10.1090/S0002-9947-1956-0082586-0. Google Scholar

[28]

T. Tao, Scattering for the quartic generalised Korteweg-de Vries equation, J. Differential Equations, 232 (2007), 623-651. doi: 10.1016/j.jde.2006.07.019. Google Scholar

show all references

References:
[1]

P. Deift and X. Zhou, A steepest descent method for oscillatory Riemann-Hilbert problems. Asymptotics for the MKdV equation, Ann. of Math. (2), 137 (1993), 295-368. doi: 10.2307/2946540. Google Scholar

[2]

B. Dodson, Global well-posedness and scattering for the defocusing, mass-critical generalized KdV equation, Ann. PDE, 3 (2017), Art. 5, 35 pp. doi: 10.1007/s40818-017-0025-9. Google Scholar

[3]

P. GermainF. Pusateri and F. Rousset, Asymptotic stability of solitons for mKdV, Adv. Math., 299 (2016), 272-330. doi: 10.1016/j.aim.2016.04.023. Google Scholar

[4]

A. Grünrock, On the hierarchies of higher order mKdV and KdV equations, Cent. Eur. J. Math., 8 (2010), 500-536. doi: 10.2478/s11533-010-0024-5. Google Scholar

[5]

B. Harrop-Griffiths, Long time behavior of solutions to the mKdV, Comm. Partial Differential Equations, 41 (2016), 282-317. doi: 10.1080/03605302.2015.1114495. Google Scholar

[6]

B. Harrop-GriffithsM. Ifrim and D. Tataru, The lifespan of small data solutions to the KP-I, Int. Math. Res. Not. IMRN, (2017), 1-28. Google Scholar

[7]

N. Hayashi and P. I. Naumkin, Large time asymptotics of solutions to the generalized Korteweg-de Vries equation, J. Funct. Anal., 159 (1998), 110-136. doi: 10.1006/jfan.1998.3291. Google Scholar

[8]

N. Hayashi and P. I. Naumkin, Large time behavior of solutions for the modified Korteweg-de Vries equation, Internat. Math. Res. Notices, (1999), 395-418. doi: 10.1155/S1073792899000203. Google Scholar

[9]

N. Hayashi and P. I. Naumkin, On the modified Korteweg-de Vries equation, Math. Phys. Anal. Geom., 4 (2001), 197-227. doi: 10.1023/A:1012953917956. Google Scholar

[10]

N. Hayashi and P. I. Naumkin, Large time asymptotics for the fourth-order nonlinear Schrödinger equation, J. Differential Equations, 258 (2015), 880-905. doi: 10.1016/j.jde.2014.10.007. Google Scholar

[11]

N. Hayashi and P. I. Naumkin, Factorization technique for the fourth-order nonlinear Schrödinger equation, Z. Angew. Math. Phys., 66 (2015), 2343-2377. doi: 10.1007/s00033-015-0524-z. Google Scholar

[12]

N. Hayashi and P. I. Naumkin, Global existence and asymptotic behavior of solutions to the fourth-order nonlinear Schrödinger equation in the critical case, Nonlinear Anal., 116 (2015), 112-131. doi: 10.1016/j.na.2014.12.024. Google Scholar

[13]

N. Hayashi and P. I. Naumkin, Factorization technique for the modified Korteweg e Vries equation, SUT J. Math., 52 (2016), 49-95. Google Scholar

[14]

H. Hirayama and M. Okamoto, Well-posedness and scattering for fourth order nonlinear Schrödinger type equations at the scaling critical regularity, Commun. Pure Appl. Anal., 15 (2016), 831-851. doi: 10.3934/cpaa.2016.15.831. Google Scholar

[15]

M. Ifrim and D. Tataru, Global bounds for the cubic nonlinear Schrödinger equation (NLS) in one space dimension, Nonlinearity, 28 (2015), 2661-2675. doi: 10.1088/0951-7715/28/8/2661. Google Scholar

[16]

T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907. doi: 10.1002/cpa.3160410704. Google Scholar

[17]

C. E. KenigG. Ponce and L. Vega, On the (generalized) Korteweg-de Vries equation, Duke Math. J., 59 (1989), 585-610. doi: 10.1215/S0012-7094-89-05927-9. Google Scholar

[18]

C. E. KenigG. Ponce and L. Vega, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 40 (1991), 33-69. doi: 10.1512/iumj.1991.40.40003. Google Scholar

[19]

C. E. KenigG. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math., 46 (1993), 527-620. doi: 10.1002/cpa.3160460405. Google Scholar

[20]

C. E. Kenig, G. Ponce and L. Vega, On the hierarchy of the generalized KdV equations, Singular Limits of Dispersive Waves (Lyon, 1991), 347–356, NATO Adv. Sci. Inst. Ser. B Phys., 320, Plenum, New York, 1994. Google Scholar

[21]

C. E. Kenig, G. Ponce, and L. Vega, On the concentration of blow up solutions for the generalized KdV equation critical in $L^2$, Nonlinear Wave Equations (Providence, RI, 1998), 131–156, Contemp. Math., 263, Amer. Math. Soc., Providence, RI, 2000. doi: 10.1090/conm/263/04195. Google Scholar

[22]

H. Koch and J. Marzuola, Small data scattering and soliton stability in $\dot{H}^{-1/6}$ for the quartic KdV equation, Anal. PDE, 5 (2012), 145-198. doi: 10.2140/apde.2012.5.145. Google Scholar

[23]

F. Merle, Existence of blow-up solutions in the energy space for the critical generalized KdV equation, J. Amer. Math. Soc., 14 (2001), 555-578. doi: 10.1090/S0894-0347-01-00369-1. Google Scholar

[24]

M. Okamoto, Large time asymptotics of solutions to the short-pulse equation, NoDEA Nonlinear Differential Equations Appl., 24 (2017), Art. 42, 24 pp. doi: 10.1007/s00030-017-0464-8. Google Scholar

[25]

M. Okamoto, Long-time behavior of solutions to the fifth-order modified KdV-type equation, Adv. Differential Equations, 23 (2018), 751-792. Google Scholar

[26]

A. SidiC. Sulem and P. L. Sulem, On the long time behaviour of a generalized KdV equation, Acta Appl. Math., 7 (1986), 35-47. doi: 10.1007/BF00046976. Google Scholar

[27]

E. M. Stein, Interpolation of linear operators, Trans. Amer. Math. Soc., 83 (1956), 482-492. doi: 10.1090/S0002-9947-1956-0082586-0. Google Scholar

[28]

T. Tao, Scattering for the quartic generalised Korteweg-de Vries equation, J. Differential Equations, 232 (2007), 623-651. doi: 10.1016/j.jde.2006.07.019. Google Scholar

[1]

Shota Sato, Eiji Yanagida. Forward self-similar solution with a moving singularity for a semilinear parabolic equation. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 313-331. doi: 10.3934/dcds.2010.26.313

[2]

Marco Cannone, Grzegorz Karch. On self-similar solutions to the homogeneous Boltzmann equation. Kinetic & Related Models, 2013, 6 (4) : 801-808. doi: 10.3934/krm.2013.6.801

[3]

Jibin Li, Weigou Rui, Yao Long, Bin He. Travelling wave solutions for higher-order wave equations of KDV type (III). Mathematical Biosciences & Engineering, 2006, 3 (1) : 125-135. doi: 10.3934/mbe.2006.3.125

[4]

Jean-Claude Saut, Jun-Ichi Segata. Asymptotic behavior in time of solution to the nonlinear Schrödinger equation with higher order anisotropic dispersion. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 219-239. doi: 10.3934/dcds.2019009

[5]

Bendong Lou. Self-similar solutions in a sector for a quasilinear parabolic equation. Networks & Heterogeneous Media, 2012, 7 (4) : 857-879. doi: 10.3934/nhm.2012.7.857

[6]

Shota Sato, Eiji Yanagida. Singular backward self-similar solutions of a semilinear parabolic equation. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 897-906. doi: 10.3934/dcdss.2011.4.897

[7]

Marek Fila, Michael Winkler, Eiji Yanagida. Convergence to self-similar solutions for a semilinear parabolic equation. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 703-716. doi: 10.3934/dcds.2008.21.703

[8]

Xingxing Liu. Orbital stability of peakons for a modified Camassa-Holm equation with higher-order nonlinearity. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5505-5521. doi: 10.3934/dcds.2018242

[9]

Shouming Zhou. The Cauchy problem for a generalized $b$-equation with higher-order nonlinearities in critical Besov spaces and weighted $L^p$ spaces. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4967-4986. doi: 10.3934/dcds.2014.34.4967

[10]

Márcio Cavalcante, Chulkwang Kwak. Local well-posedness of the fifth-order KdV-type equations on the half-line. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2607-2661. doi: 10.3934/cpaa.2019117

[11]

Weronika Biedrzycka, Marta Tyran-Kamińska. Self-similar solutions of fragmentation equations revisited. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 13-27. doi: 10.3934/dcdsb.2018002

[12]

Zhaosheng Feng, Qingguo Meng. Exact solution for a two-dimensional KDV-Burgers-type equation with nonlinear terms of any order. Discrete & Continuous Dynamical Systems - B, 2007, 7 (2) : 285-291. doi: 10.3934/dcdsb.2007.7.285

[13]

Simão P. S. Santos, Natália Martins, Delfim F. M. Torres. Noether's theorem for higher-order variational problems of Herglotz type. Conference Publications, 2015, 2015 (special) : 990-999. doi: 10.3934/proc.2015.990

[14]

Feng Wang, Fengquan Li, Zhijun Qiao. On the Cauchy problem for a higher-order μ-Camassa-Holm equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4163-4187. doi: 10.3934/dcds.2018181

[15]

David F. Parker. Higher-order shallow water equations and the Camassa-Holm equation. Discrete & Continuous Dynamical Systems - B, 2007, 7 (3) : 629-641. doi: 10.3934/dcdsb.2007.7.629

[16]

Min Zhu. On the higher-order b-family equation and Euler equations on the circle. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 3013-3024. doi: 10.3934/dcds.2014.34.3013

[17]

Jerry L. Bona, Zoran Grujić, Henrik Kalisch. A KdV-type Boussinesq system: From the energy level to analytic spaces. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1121-1139. doi: 10.3934/dcds.2010.26.1121

[18]

Rostislav Grigorchuk, Volodymyr Nekrashevych. Self-similar groups, operator algebras and Schur complement. Journal of Modern Dynamics, 2007, 1 (3) : 323-370. doi: 10.3934/jmd.2007.1.323

[19]

Christoph Bandt, Helena PeÑa. Polynomial approximation of self-similar measures and the spectrum of the transfer operator. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4611-4623. doi: 10.3934/dcds.2017198

[20]

Anna Chiara Lai, Paola Loreti. Self-similar control systems and applications to zygodactyl bird's foot. Networks & Heterogeneous Media, 2015, 10 (2) : 401-419. doi: 10.3934/nhm.2015.10.401

2018 Impact Factor: 1.048

Metrics

  • PDF downloads (61)
  • HTML views (236)
  • Cited by (0)

Other articles
by authors

[Back to Top]